Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

Sorry, more questions! (Regarding Parnate) Chairman_MAO

Posted by Questionmark on March 13, 2006, at 3:16:08

In reply to Re: oh linkadge, posted by Chairman_MAO on March 12, 2006, at 1:11:08

> Tranylcypromine has a substantially stronger serotonergic effect at 1.5mg/kg and above. Lower doses do not induce downregulation of 5ht2 receptors.


This is fascinating-- and very significant potentially. However:

1. Don't the psychostimulant-like effects dose-dependently increase too? So would not those effects continue to overpower the increased serotonergic effects (at least for the most part)?

2. Believe me, i'm definitely one who believes that the classical dietary restrictions lists for MAOIs are vastly overstated (i think there might be some good ones out here and there though, such as a section i read in a modern clinical psychpharmacology book recently), but
wouldn't 1.5mg/kg Parnate (not exactly sure how much that is since i've been trained by the absurd American measurement system-- i'm assuming from what you've said before this could easily be around and over 100mg/day?) put one at a very high risk of a hypertensive reaction or crisis??
i had one on, i think, 20mg during the first month on Parnate from some mac & [albeit cheddar] cheese. It wasn't quite severe enough to scare me to going to the hospital, though i maybe should have, but it was still bad-- a wretched, pounding headache & the like (i won't go into the details too much). In ~3 years on Nardil, however (although i was smarter and more cautious this time around), i only had one hypertensive reaction and that was only when i had a moronic lapse in ... thought.. and took 50mg ephedrine (yeah, i went to the ER for that one).
So, i guess i'm just saying that i feel like all i'd have to do is smell some Monterray Jack and i'd have a hypertensive crisis, if i was on 100+mg Parnate.

3. i guess there's no real "3.", but i would have to get a really strong serotonergic effect from Parnate at some dose (especially a higher one) if i were to be helped by it. On just 20mg, i was hoerrendously obsessive-compulsively perfectionistic, at times more more anxious than i would normally have been-- rarely any less anxious-- and after awhile my depression became horribly intense and painful and emotional.

Sorry for the excessive writing. i have a problem with wanting to make my thoughts sufficiently clear and.. well, nevermind.


Share
Tweet  

Thread

 

Post a new follow-up

Your message only Include above post


[619707]

Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.

 

Start a new thread

 
Google
dr-bob.org www
Search options and examples
[amazon] for
in

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:Questionmark thread:613775
URL: http://www.dr-bob.org/babble/20060310/msgs/619707.html